Welcome to the Afibber’s Forum
Our 18th Year Online!
Moderated by: Shannon Dickson


Afibbers Home Afibbers Forum General Health Forum
Afib Resources Afib Database Vitamin Shop


Welcome! Log In Create A New Profile

Advanced

metropopol .. BNP?

Posted by bettylou4488 
metropopol .. BNP?
March 10, 2019 11:39AM
So after being in Afib 3 times i went to hospital to get on dofetilide in January. I went home on that, xeralto and metropopol. As a point of history, a about 6 years ago i went on metrop for high BP and PVCs. The side effects were so bad .. could not even walk across the room. Went off it (on advice of doc). Well this time got home- same thing.. But was also gaining a lb a day. I think i may have been gaining 6 years ago too but we didn't do any blood testing or anything to check things out. So this time we did BNP and it was I think 333. Did 6 doses of lasix and went down to 59. I seem to be fine now (well over a month later). I have en EP doc appointment tomorrow and then discussions with my congenital heart doc. I recall someone on this forum stating that metropopol they thought caused their heart failure... i know this is suppose to treat that but i wonder the same. I am asking this here because i know people are on the metropopol and also i want to get off xeralto. I know they may "ding" me with a point on the CHAD score but i really think it is a side effect of the medication. Anyone have this experience with metrop?
Joe
Re: metropopol .. BNP?
March 10, 2019 06:32PM
Had much the same effect on me. I just stopped taking it (my own advise). Later, i was asked to take Sotolol and it was bearable at 160mg 2x/day.
Not long after i reduced it to by half and some time later by half again. At a low dose it didn't give me any side effects.
Re: metropopol .. BNP?
March 10, 2019 09:01PM
So was it the dofetiide or the metrop that was causing your issues? Mine i think was the metrop. I am still on the dofetilide. Thanks smiling smiley I am trying to understand is this truly "heart failure" in the CHAD score or is it simply a drug reaction on the heart.. if that makes sense.
Joe
Re: metropopol .. BNP?
March 11, 2019 07:38PM
I was on metroprolol only
Re: metropopol .. BNP?
March 12, 2019 06:46AM
I've been on Sotalol 190mg/day and Metropolol 100mg/day (150 when in afib) for several years now. No problems, no side effects. Have found a diet that works for me & have lost 45 pounds in past year & a half.
Nancy
Re: metropopol .. BNP?
March 12, 2019 10:26AM
Metoprolol doesn't prevent afib. All it does is control your heart rate once you go into afib. It does not cause heart failure; quite the opposite, in fact.

So are you having afib episodes? If not then I don't even know why you're taking it. Talk to your EP about this and ask why.
Re: metropopol .. BNP?
March 12, 2019 10:56AM
Quote
bettylou4488
I recall someone on this forum stating that metropopol they thought caused their heart failure...

Someone - maybe Elizabeth? - has said that a beta blocker caused "heart block." If I recall correctly smiling smiley

Edited to add this quote I found:

**
Quote
Elizabeth
Madeline:

If your heart rate isn't high when you are in AF, why do you need a beta blocker? That is the last drug I would take, a number of years ago when I first got AF my doctor put me on a beta blocker, I felt terrible, tried and then I got a first degree heart block. I went to a EP I read on my chart that he said my first degree heart block was probably due to the beta blocker and I had to get a pacemaker. He did prescribe Propafenone but 150 mg. once at night. If your doctor is prescribing 225mg. twice a day and you are a small person that is bad, why don't you request the 150mg., actually, I would go to an EP.

Since I only take the Propafenone at night (once) I do not take an extended release.

Liz



Edited 1 time(s). Last edit at 03/12/2019 10:58AM by katesshadow.
Re: metropopol .. BNP?
March 12, 2019 01:38PM
Quote
katesshadow

I recall someone on this forum stating that metropopol they thought caused their heart failure...

Someone - maybe Elizabeth? - has said that a beta blocker caused "heart block." If I recall correctly smiling smiley

Ah, that's different. Beta blockers can cause heart block, but that's very different from heart failure. It's very unusual for that to happen, but if it does then it can usually be reversed by simply stopping the drug. If that doesn't resolve it, a pacemaker will do the job. Heart failure is a whole different beast and not so easily treated.

So do you still experience episodes of afib or is the dofetilide keeping you in NSR?



Edited 1 time(s). Last edit at 03/12/2019 01:39PM by Carey.
Re: metropopol .. BNP?
March 12, 2019 02:31PM
Quote
Carey


I recall someone on this forum stating that metropopol they thought caused their heart failure...

Someone - maybe Elizabeth? - has said that a beta blocker caused "heart block." If I recall correctly smiling smiley


Ah, that's different. Beta blockers can cause heart block, but that's very different from heart failure. It's very unusual for that to happen, but if it does then it can usually be reversed by simply stopping the drug. If that doesn't resolve it, a pacemaker will do the job. Heart failure is a whole different beast and not so easily treated.

So do you still experience episodes of afib or is the dofetilide keeping you in NSR?

Yes I know that heart failure and heart block are not the same, but I thought the OP might have been thinking of Elizabeth's post.
Re: metropopol .. BNP?
March 12, 2019 03:45PM
Oops, sorry. I was being inattentive and didn't notice you weren't the OP.
Sorry, only registered users may post in this forum.

Click here to login